MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the internal fistula of the forearm.A 5.0 x40, 40cm gladiator balloon catheter was advanced.However, during procedure the catheter broke.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the internal fistula of the forearm.A 5.0 x40, 40cm gladiator balloon catheter was advanced.However, during procedure the catheter broke.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
(a4) weight: 57.4 kg.Device evaluated by mfr: gladiator device - 5x40x40cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual and microscopic examination found the balloon material to have a partial circumferential tear located approximately 11mm distal of the proximal markerband.The balloon material was also torn longitudinally beginning at the circumferential tear and extending approximately 8mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed damage to the tip of the device.This type of damage is consistent with excessive force being applied to the device when crossing a lesion.A visual and tactile examination found the shaft of the device to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the device when crossing a lesion.A visual examination found no issues or damage to the markerbands of the device.No other issues were identified during the product analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10390830
Report Number2134265-2020-10061
Device Sequence Number19568699
Product Code LIT
UDI-Device Identifier08714729809661
UDI-Public08714729809661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0024305050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR